Observations placeholder

Hypervitaminosis in autistic child

Identifier

005241

Type of Spiritual Experience

Hallucination

Number of hallucinations: 1

Background

He was 'intoxicated' confused and 'deluded' but it was not made clear exctly how, so I have put it under hallucination

 

A description of the experience

Case Rep Endocrinol. 2011;2011: Case of hypercalcemia secondary to hypervitaminosis a in a 6-year-old boy with autism.- Vyas AK, White NH; Division of Pediatric Endocrinology and Diabetes, Department of Pediatrics, Washington University in Saint Louis and Saint Louis Children's Hospital, Saint Louis, MO 63110, USA.

Vitamin A intoxication secondary to over-the-counter nutritional supplements and from its use in acne treatment has been described. However, there have been very few case reports of chronic hypervitaminosis A leading to hypercalcemia in the pediatric population. This paper describes a boy with hypercalcemia secondary to chronic vitamin A intoxication in the context of vitamin A usage for therapy of autism. In addition to discontinuation of vitamin A, hyperhydration, and furosemide, the hypercalcemia in this patient required the use of prednisone and pamidronate to normalize the calcium.

PMID: 22937283

The source of the experience

PubMed

Concepts, symbols and science items

Concepts

Symbols

Science Items

Activities and commonsteps

Commonsteps

References